CureZone   Log On   Join
Follow-up : Dire Effects of Medication-caused Extrapyramidal Symptoms (EPS)
 
ntuc Views: 15,530
Published: 6 years ago
 
This is a reply to # 2,055,352

Follow-up : Dire Effects of Medication-caused Extrapyramidal Symptoms (EPS)


Follow-up : Dire Effects of Medication-caused Extrapyramidal Symptoms (EPS)


Quote:
[As such given the serious neurological and neuro-degenerative complications inherent in these antipsychotics / neuroleptics (whilst one of their invariably inevitable medication effects would be such as the one mentioned by Kriminal99, saying “Before it was turning them into a zombie by cutting out part of their brain, now it is giving them drugs that do the same thing”, and so, should careful discretions & considerations be exercised at all in terms of determining the intakes of such powerful mind-altering drugs which are of dopamine antagonist nature especially when it comes to deciding the issues of dosages, how long they should be taken before their dosages can be progressively reduced & finally stopped ,and such question as to whether the intakes of such medications are necessary at all based on respectively individual different cases & scenarios ?]End Quote




In regard to the quotation above, please refer to the excerpts below:


"Akathisia


Akathisia is closely related to dyskinesia. Akathisia is an extreme form of internal or external restlessness. It may be a complete inability to sit still, with an undeniable urge to be moving constantly. Or it may be an entirely inner feeling of jitteriness or shakiness. Akathisia can be exhausting and debilitating. In fact, severe akathisia may put an individual at risk for suicide, simply because it can be so unbearable.
Tardive akathisia refers to akathisia that occurs after long-term medication use, and may become permanent.

Dystonia


Dystonia is a muscle tension disorder involving very strong muscle contractions. These uncontrollable muscle contractions can cause unusual twisting of parts of the body, especially the neck. The condition can be extremely painful and can affect any part of the body, including the eyes. If it appears after several years of medication use, it is called "tardive dystonia," and may become permanent.


Other Extrapyramidal Symptoms
There are many more kinds of extrapyramidal symptoms. Sometimes, they resemble Parkinson's disease, with shuffling-type walking and unusual hand or finger movements. This is called "parkinsonism." Sometimes, the symptoms affect a person's ability to speak or may cause vocal tics (uncontrollable speech or other vocal sounds).


Dealing With Extrapyramidal Symptoms
It is important to know that there is help for extrapyramidal symptoms. Symptoms that appear early in treatment can be especially easy to deal with. Simply switching medications or adding a medication such as benztropine (Cogentin®) can be helpful. Since extrapyramidal symptoms can be distressing, it is important to let your healthcare provider know right away if you experience any of them.
Tardive symptoms (which appear late in treatment) may be relieved by stopping the antipsychotic medication or by adding medications to control the symptoms, although sometimes they become permanent. The best way to prevent them from becoming permanent is to let your healthcare provider know right away if you develop them.

Which are quoted from:
http://schizophrenia.emedtv.com/extrapyramidal-symptoms/extrapyramidal-sympto..."



&


"Treatment of Extrapyramidal symptoms:
•The treatment for extrapyramidal symptoms include lowering the dosage of the causative agent consumed by the person and also by using an alternative medication.
as quoted from :
http://www.symptomwiki.com/extrapyramidal-symptoms "





Quote:
[Whilst as mentioned by Kriminal99 who said that “and single cases like that are used as justification to drug lots of people who aren't really dangerous.", and as such, getting all these lots of "people who aren't really dangerous" forcibly drugged by the related “medical personnel" totally peremptorily, indiscriminately and totally thoughtlessly without even considering the necessities of doing so at all, and in all cases & scenarios, simply do not even have the slightest knowledge about the potentially disastrous and all the irreversibly neurological & neuro-degenerative side effects carried by these dopamine antagonists medications as mentioned above, which nevertheless is simply the very prevailingly unquestioned trend nowadays, well, is such a "practice" really can be deemed as something that is appropriate, rational and reasonable & morally right thing to do ? So, what says you ?]End Quote




Next, about the other quotation above, please refer to the second excerpts as shown below:


"Extrapyramidal symptoms (EPSs), such as akathisia, dystonia, psuedoparkinsonism, and dyskinesia, are drug-induced side effects that can be problematic for persons who receive antipsychotic medications (APMs) or other dopamine-blocking agents. The clinical manifestations include a number of atypical involuntary muscle contractions that influence gait, movement, and posture. The symptoms can develop acutely, be delayed, or overlap making diagnosing a challenge. Preventive interventions include selective prescribing of APMs, close monitoring of uncharacteristic movements through the use of screening instruments, prompt management of symptoms, and thorough client education. Nurse practitioners who do not practice in psychiatric mental health nursing on a regular basis or who infrequently prescribe psychotropic medications must be cautious with these potential life-threatening symptoms. "

which is in turn quoted from :

http://www.medscape.com/viewarticle/561665



Full Details :


http://scienceforums.com/topic/17385-antipsychotics-neuroleptics-for-mental-d...

 

 
Printer-friendly version of this page Email this message to a friend
Alert Moderators
Report Spam or bad message  Alert Moderators on This GOOD Message

This Forum message belongs to a larger discussion thread. See the complete thread below. You can reply to this message!


 

Donate to CureZone


CureZone Newsletter is distributed in partnership with https://www.netatlantic.com


Contact Us - Advertise - Stats

Copyright 1999 - 2019  www.curezone.org

1.531 sec, (5)